Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Feel like something stuck in esophagus. Taking Zantac. Prescribed Tecta. No sweating or chills and no radiating pain. Help?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1019 Questions
Question
I feel like my esophagus is being pulled apart. It's not my heart. It's not burning. It feels like I have swallowed something that was a bit too big and is usually half way down my esophagus. I feel better when I exercise or even move around a little. Zantac does nothing and having a glass of water brings on heartburn. A couple weeks ago my doctor prescribed Tecta twice a day for 14 days because he thought I had an ulcer. That "hot rock in the stomach" feeling is gone. How do I get rid of this gross feeling? I can breathe fine, no sweating or chills, no radiating pain. Just the lump in my chest.

Been munching on raw and cooked vegetables while doing housework and the pressure feeling went away. Now I have a burn right between my breast. I am so frustrated! Even the healthiest, blandest of foods is hurting me. Who would imagine that drinking water at any temperature would cause massive burn?
Posted Wed, 17 Jul 2013 in General Health
 
 
Answered by Dr. Achuo Ascensius 2 hours later
Hello,
thanks for the query,

Given the series of events that have been happening and the fact that you have been in stress for the pass three months together with the symptoms you have, it is likely that you have a peptic ulcer disease.

Diet modification is important, restricting food to just the food types that do not worry you,
Alcohol intake if you do take alcohol should be avoided at least for now,
Cigarette smoking as well should be avoided,
-Spicy food, pepper, gassy drinks should as well be avoided.
-eat regularly and in small quantities.

You should consider doing a test for H. pylori which is a bacteria most often at the origin or associated with other causes of peptic ulcer disease. If you test positive for that, an eradication plan will be given to you which will contain two antibiotics and a proton pump inhibitor such as omeprazole (choice dependent on your doctor).

I usually treat my patients with peptic ulcer disease with omeprazole 20mg tablet daily for 21 days associated with antacids which could be tablets to chew or suspension ( Topaal, Supralox, phosphalugel, maalox etc) while in the case where i want to do an erradication, i use omeprazole 20mg, 1 tablet twice daily before meals, amoxicillin 1gram twice daily with meals and metronidazole 500mg twice daily with meals and the erradication therapy is taken for 2 weeks.

The more you stressed up or become frustrated the more you aggravate your symptoms and the more your underlying problem becomes worst. Avoid the above things i have enumerated strictly and consider seeing your doctor for a prescription.

Hope this answers your query. If you have further query, i will be glad to respond.
Best regards
Above answer was peer-reviewed by
 
Follow-up: Feel like something stuck in esophagus. Taking Zantac. Prescribed Tecta. No sweating or chills and no radiating pain. Help? 1 hour later
Thank you for the quick reply. I do not smoke, drink or do drugs and never have. I do not drink coffee and my diet is quite healthy. I do not have a doctor (I am in Canada so we cannot just walk into any office) so I rely on a walk in clinic. The doctor there did not do any testing and would not order any. He felt the Proton Pump Inhibitor would be enough. I mentioned the amoxicillin but he refused.

I am going to see a naturopathic doctor next week and will try to heal this naturally. These are the times that our free medical system is not working so well!

While waiting to hear from you, my neighbour who is a pharmacist mentioned that people often feel terrible when they finish their prescription for a PPI. He feels the stomach goes crazy producing acid to make up for 2 weeks of suppressing it. Perhaps the doctor should have told me to wean myself off the pills instead of stopping suddenly! I appreciate all your help.

Sorry to be a bother. My husband (he is so worried) is convinced this is a hiatal hernia because of the pain in the esophagus. I burp very hard after eating and my bathroom routine is not very frequent which is odd for me.
 
 
Answered by Dr. Achuo Ascensius 4 hours later
Hello,
thanks for using health care magic

I am glad to know you do not smoke nor or take alcohol nor drugs as that is quite healthy.

I understand you saw a doctor already and he gave you a proton pump inhibitor already. That's fine but if you had done an H. pylori test and it did came out positive, it would have been imperative to eradicate the bacterium by adding amoxicillin and metronidazole or two antibiotic of the doctor's choice.
A concerns the issue of aggravation the acid production, it is individual based and not everyone would have that. Other alternatives could be drugs such as cimetidine, ranitidine etc.

Your symptoms are characteristic of peptic ulcer disease and it is true that those symptoms could be aggravated or cause by a symptomatic hiatal hernia. Hiatal hernia when symptomatic presents with heart burn, belching, difficulty in swallowing, fatigue etc. The symptoms are due to a gastro-esophageal reflux which manifests as peptic ulcer disease. The diagnosis could be confirmed by endoscopy of the gut.

Hope this answers your query. If you do not have further query, you close the discussion and rate the answers.
Best regards

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor